# SDR CA090403005

- Difficulty date: March 3, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 305 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Valve
- Part number: 25765841
- Condition: Sticking
- Location: Fuel Distri
- Part time: 381 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IF THE ACFT WAS PARKED OUTSIDE IN COLD WEATHER (BELOW 0°C) THE FUEL WOULD NOT FLOW FOR PRIMING WHEN THE BOOST PUMP WAS ACTIVATED. CONSULTATION IDENTIFIED A SB (SIL-RS-84) ADDRESSING THE PROBLEM OF COLD STARTS DUE TO INADEQUATE CLEARANCES WITHIN THE VALVE CAUSING STICKING OF THE PISTON WHEN THE METAL CONTRACTS IN THE COLD. ONCE THE ENGINE OR VALVE IS PREHEATED AND STARTED, OPERATION IS NORMAL.  VALVE WAS REPLACED.
